# SDR CA090918001

- Difficulty date: September 15, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Urocop EC120B
- Aircraft time: 1,440 hours
- Engine: Tmeca ARRIU2F
- System (JASC): 6730 · Rotorcraft Servo System
- Part: Valve
- Part number: EVP310
- Condition: Sticking
- Location: Servo Control
- Component: Servo, Samm
- Component part number: SC50911
- Stage of operation: NR
- How discovered: C
- Nature of condition: L
- Precautionary procedure: O

## Discrepancy

(CAN) SERVO CONTROL ISSUES HAVE BEEN RECURRING ON ALL THREE EC120S IN OUR FLEET. THE MOST COMMON PROBLEM OCCURS AFTER INITIAL START UP OF THE DAY WHEN THE PILOT DOES THE HYDRAULIC CUT OFF CHECK (THE SWITCH ON THE COLLECTIVE STICK). THE CYCLIC GOES HARD TO THE LEFT OR RIGHT, DEPENDING ON WHICH SERVO MALFUNCTIONS. WE SUSPECT IT’S A STICKY SOLENOID VALVE ON ONE OF THE LATERAL SERVOS. IT ALSO HAPPENS ON THE FWD SERVO, IN WHICH CASE, THE FORE AND AFT MOVEMENT DOES NOT GET STIFF (AS IT SHOULD) BECAUSE THE SOLENOID VALVE DOES NOT CUT OFF ITS HYDRAULIC PRESSURE. IN ALMOST ALL CASES, ALL THE PILOT HAS TO DO IS LET THE AIRCRAFT WARM UP FOR 10-15 MIN AND CYCLE THE SWITCH A DOZEN TIMES UNTIL THE SYSTEM IS BACK TO NORMAL. ON THE 15 SEPT. 2009, THE PILOT COMPLAINED THAT THE CYCLIC WAS GOING HARD LEFT DURING THE “CUT OFF CHECK”. THE “SWITCH CYCLING” TECHNIQUE WOULDN’T WORK SO THE HELICOPTER WAS GROUNDED UNTIL AN ENGINEER COULD BE DISPATCHED TO ASSESS THE SITUATION. ONE OF THE SERVO SOLENOID VALVES WAS REPLACED WITH NO CHANGE IN SYMPTOMS (DIDN’T KNOW IF IT WAS THE LEFT OR RIGHT SO HE JUST PICKED ONE). WHILE THE AIRCRAFT WAS STILL RUNNING, HE TAPPED THE SOLENOID VALVES AND THE SYSTEM IMMEDIATELY STARTED TO FUNCTION PROPERLY. THE SYSTEM WAS TESTED NUMEROUS TIMES AFTERWARD AND FUNCTIONED PROPERLY. (TC# 20090918001)
